Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 19, 2006, 6:35 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2006, 6:35 PM MDT (00:35 UTC)
- Expired
- Jul 19, 2006, 7:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 68 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3144 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 200036 SVRSLC UTC003-045-200115- /O.NEW.KSLC.SV.W.0036.060720T0035Z-060720T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 635 PM MDT WED JUL 19 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL TOOELE COUNTY IN UTAH... SOUTH CENTRAL BOX ELDER COUNTY IN UTAH... * UNTIL 715 PM MDT. * AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL TOOELE COUNTY...OR ABOUT 29 MILES WEST OF GRANTSVILLE...AND WAS MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN TOOELE COUNTY AROUND 650 PM MDT CROSS I-80 NEAR GRASSY NEAR 640 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4069 11314 4061 11293 4098 11266 4107 11305 $$ BAS
2 follow-up statements
000 WWUS55 KSLC 200104 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 703 PM MDT WED JUL 19 2006 UTC003-045-200115- /O.CON.KSLC.SV.W.0036.000000T0000Z-060720T0115Z/ TOOELE UT-BOX ELDER UT- 703 PM MDT WED JUL 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTH CENTRAL BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES... AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL TOOELE COUNTY...OR ABOUT 33 MILES NORTHWEST OF GRANTSVILLE...MOVING NORTH AT 10 MPH. THIS STORM IS CROSSING I-80 NEAR GRASSY AND CAN PRODUCE VERY LOW VISIBILITY IN HEAVY RAIN AND WIND. MOTORISTS ON I-80 SHOULD EXERCISE EXTREME CAUTION IF NEAR THIS STORM. LAT...LON 4069 11314 4061 11293 4098 11266 4107 11305 $$ BAS
000 WWUS55 KSLC 200117 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 716 PM MDT WED JUL 19 2006 UTC003-045-200126- /O.EXP.KSLC.SV.W.0036.000000T0000Z-060720T0115Z/ TOOELE UT-BOX ELDER UT- 716 PM MDT WED JUL 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES EXPIRES AT 715 PM MDT... THE THUNDERSTORMS HAS DECREASED TO BELOW SEVERE LEVELS. STRONG WINDS AND HEAVY RAINS ARE STILL POSSIBLE THROUGH 745 PM ALONG I-80 BETWEEN GRASSY KNOLL AND DELLE. LAT...LON 4069 11314 4061 11293 4098 11266 4107 11305 $$ BAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:10 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 19, 3:10 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT WED JUL 19 2006
.SYNOPSIS...A VERY MOIST AIRMASS WILL BE OVER THE AREA THROUGH THIS
EVENING. A RIDGE OF HIGH PRESSURE WILL BUILD TO THE WEST OF THE AREA
BEGINNING THURSDAY BRINGING DRIER AIR INTO THE REGION FROM THE NORTH
LATE THURSDAY AND INTO THE WEEKEND. MOISTURE WILL REMAIN OVER THE
SOUTH THROUGH THE PERIOD.
&&
.DISCUSSION...APPEARS AN EMBEDDED WAVE IS RESPONSIBLE FOR THE
CONVECTION OVER SOUTHWEST UTAH THIS AFTERNOON. THIS FEATURE NOT
CAPTURED WELL BY MODELS BUT IT WILL LIKELY CONTINUE NORTHEAST AND BE
OVER CENTRAL UT THIS EVENING. SHOULD CONTINUE TO PRODUCE WIDESPREAD
LIGHT TO MODERATE RAIN AND LOTS OF LIGHTNING AS IT MOVES OVER THE
NORTHERN WASATCH PLATEAU THIS EVENING. ELSEWHERE SUNSHINE AND
TERRAIN ARE COMBINING TO PRODUCE WIDESPREAD CONVECTION. THIS WILL
CONTINUE AND SPREAD TO THE VALLEYS LATE THIS AFTERNOON AND INTO THE
EVENING AS MOUNTAIN/VALLEY CIRCULATIONS REVERSE. EXPECT VIRTUALLY
THE ENTIRE FORECAST AREA TO EVENTUALLY SEE AT LEAST SPRINKLES WITH
SOME HEAVY RAIN NEAR THE THUNDERSTORM CORES.
PATTERN CHANGE STILL ON TAP BEGINNING THURSDAY WITH UPPER RIDGE AXIS
BECOMING REESTABLISHED WEST OF THE FORECAST AREA AND EVENTUALLY
FORMING A CLOSED 500 MB HIGH CIRCULATION OVER NE NV BY THURSDAY
NIGHT. RESULT IS A SWITCH TO A NORTHERLY AND EVEN NORTHEASTERLY
FLOW. THIS WILL BRING DRIER AND MORE STABLE AIR INTO THE AREA. GFS
DRIES THE ENTIRE AREA BUT NAM NEVER QUITE DRIES OUT THE SOUTH.
PREFER THE SLOWER DRYING OF THE NAM AS TYPICAL MODEL ERROR IS TO BE
TOO AGRESSIVE IN DRYING DURING THE SUMMER MONSOON. EVEN THOUGH SOME
MOISTURE REMAINS...500 MB TEMPS FORECAST TO RISE TO MINUS 4 OR EVEN
WARMER...SO AIRMASS WILL BECOME TOO STABLE TO SUPPORT DEEP
CONVECTION. BOTTOM LINE IS AFTER STORMS TODAY...TREND IS FOR LESS
ACTIVITY EACH DAY WITH TEMPERATURES WARMING BACK UP TOWARDS RECORD
LEVELS OVER THE WEEKEND AND INTO NEXT WEEK.
&&
.AVIATION...NORTHWEST LAKE BREEZE SHOULD CONTINUE FOR A FEW HOURS.
PROBLEM WILL BE SCATTERED THUNDERSTORMS AT KSLC THIS AFTERNOON AND
EVENING UNTIL AROUND 03Z. ANY PASSING STORMS MAY PRODUCE SUDDEN
VARIABLE OUTFLOW WIND GUSTS OVER 25 KNOTS THAT WILL DISRUPT THE LAKE
BREEZE. LOCAL SOUTHEAST DRAINAGE PATTERN SHOULD SET UP AROUND 03Z.
&&
.FIRE WEATHER...VERY MOIST AIRMASS OVER THE FIRE DISTRICT THIS
EVENING WILL GRADUALLY BE REPLACED BY DRIER AIR AS THE FLOW ALOFT
BECOMES NORTHERLY DUE TO THE RIDGE MOVING WESTWARD. THE NORTH WILL
BEGIN DRYING ON THURSDAY THE CENTRAL PORTIONS BY FRIDAY AFTERNOON
AND THE SOUTH NOT UNTIL SUNDAY. RECORD CHALLENGING HEAT WILL RETURN
FOR SUNDAY INTO TUESDAY BEFORE SOME MOISTURE RETURNS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING NOON UNTIL 10 PM TODAY
UTZ420-421-422-423-425-426
WY...NONE.
&&
DUNN/YOUNG/STRUTHWOLFHazardous weather outlook, Jul 19, 4:42 AM MDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 442 AM MDT WED JUL 19 2006 UTZ001>021-WYZ021-201200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 442 AM MDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL OCCUR TODAY. THUNDERSTORMS ACROSS THE REGION WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WINDS. THUNDERSTORMS IN FAR NORTHERN UTAH WILL BRING HAZARDOUS FIRE WEATHER CONDITIONS. REFER TO FIRE WEATHER PRODUCTS FOR MORE DETAILS. THUNDERSTORMS ALONG AND SOUTH OF I-80 COULD PRODUCE LOCALIZED FLASH FLOODING TODAY. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL OCCUR ON THURSDAY. THESE STORMS WILL HAVE LOCALLY HEAVY RAINFALL ACROSS EASTERN AND SOUTHERN UTAH. ISOLATED THUNDERSTORMS WILL PERSIST ACROSS SOUTHERN AND FAR EASTERN UTAH FROM FRIDAY INTO THE WEEKEND. VERY HOT TEMPERATURES WILL RETURN TO THE THE AREA WITH AFTERNOON READINGS AROUND THE CENTURY MARK IN THE NORTHERN VALLEYS AND NEAR 110 IN DIXIE AND SOUTHEAST UTAH. MOISTURE AND ASSOCIATED THUNDERSTORMS MAY INCREASE OVER CENTRAL AND NORTHERN UTAH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:57 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
| Jul 20, 5:31 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 119 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.